Deakin University
Browse

File(s) not publicly available

A note on the estimation of the initial number of susceptible individuals in the general epidemic model

journal contribution
posted on 2023-11-03, 04:24 authored by RM Huggins, PSF Yip, EHY Lau
Traditional inference for epidemic models depends on knowledge of the initial number of susceptible individuals. However, this may be difficult to obtain in practice. In this short note we show that it is possible to use data from a major epidemic to estimate the number of individuals initially susceptible to a disease and an approximate asymptotic variance is derived. The results are confirmed in simulations of major epidemics. An application to a data set on smallpox is given. © 2004 Elsevier B.V. All rights reserved.

History

Journal

Statistics and Probability Letters

Volume

67

Pagination

321-330

ISSN

0167-7152

eISSN

1879-2103

Language

English

Issue

4

Publisher

ELSEVIER